Hello long story bare with me.
Around 1997 when I was in elementary school my teacher "believing that I had some sort of ADD or ADHD" told my mother that I should be put on medications for it. I was, and through out the next few years I developed little ticks such as excevive eye blinking, smacking my knees together and just little stuff like that. When I turned 9 my ticks were more extreme like twisting my own wrists, and popping my shoulders constantly. My mother took me to a neurologist and he diagnosed me with Tourettes. I never believed I really had it. My dad and I always believed it to be a misdiagnosis. Through high school i developed more and more ticks like twisting my torso to the side which caused pain in my ribs and hips. I also would rock my head from side to side. I still do all of these today. In most of my tics they come and go, but it seems to me that from month to month I will tend to go from doing one tick to another. I am 22 now and I am in the US Air Force. During my enlistment process I chose to keep my juvenile medical information to myself and not tell my recruiter which I know is wrong but that has nothing to do with todays post so please do not critize that. However in the past couple of years these tics and went from a more annoying and embarrising situation to day in day out constant pain. all of my ticks include: excesive eye blinking, jaw clinching, teeth chattering, lip smaking and puckering, curling of my lip, bending my torso almost touching my bottom ribs with the top of my hips, twisting my torso, constant clenching of all my muscles, rubbing my fingers together causing more pain and sometimes rawness, clinching my toes, twisting my ankle and walking on the sides of my feet. All of these things are very painful and make walking sometimes difficult. I fear that I am causing permanent damage and that I may even not be able to walk one day. When I get stressed they all get worse and when they get worse I get more stressed. I bare with the pain and stress without the aide of any pain or anxiety meds because like I said I am in the military and something like this are better kept private because I cannot afford a medical discharge. I do plan to goto my doctor soon I am just very worried. My wife learned in her Psychology class about about Tardive Dyskinesia and she showed me. It seems to me a perfect match. As a kid I took aderol and ritalin and since i have been in the military I have taken deserol for sleep. Please let me know what you think about this, and what you think might be going on. Thank you very much for taking the time to read my story...
Question about Tardive Dyskinesia?
- 17 Apr 2014 by tylerp1992
- 20 Apr 2014
- tardive dyskinesia, attention-deficit hyperactivity disorder (adhd), medication
Hello long story bare with me.
You might find this interesting, this applies to both adderall and ritalin..Nervous system side effects have included insomnia (27%), agitation (8%), anxiety (8%), dizziness (7%), depression, seizures, stroke, overstimulation, restlessness, euphoria, dyskinesia, dysphoria, tremor, headache, exacerbation of motor and phonic tics, and Tourette's syndrome. Additional reports have included irritability, aggression, anger, logorrhea, dermatillomania and paresthesia (including formication).
It is unclear whether CNS stimulant drugs (i.e., dextroamphetamine, methylphenidate, amphetamine-dextroamphetamine) have a role in either the development or worsening of tic disorders such as Tourette's syndrome. According to several case reports, use of CNS stimulant medications may have precipitated or exacerbated tic disorders in some patients with ADHD. Based on these cases, in Tourette's-susceptible patients, CNS stimulants may exacerbate motor and phonic tics that do not subside following discontinuation of the offending agent. In several controlled studies involving patients with ADHD and tic disorders, in the majority of patients, tics did not increase following use of CNS stimulants. In addition, controlled studies have not found that methylphenidate worsens motor tics in Tourette's syndrome nor has it increased tics in patients without Tourette's. However, it should be noted that tics were reported in 7% of patients using the methylphenidate patch compared to 1% to those taking it orally. Additional studies are required in order to clarify this association. Desyrel can also cause TD. I would see a neurologist there are some meds that can be used for these symptoms and someone needs to get to the bottom of what is going on.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Dec 2010 • 1 answer
Posted 6 May 2013 • 2 answers
Posted 16 Oct 2013 • 1 answer
Attention Deficit Hyperactivity Disorder (ADHD) - My psychiatrist won't give me any medications for?
Posted 18 Jun 2014 • 1 answer
Posted 7 Feb 2015 • 2 answers